MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRULIANT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRULIANT CC FEM TRIAL SIZE 3
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that during a difficult primary knee, while trialing with a size 3 cc logic femoral component, during impaction, the trial suffered from metal fatigue.It was impacted onto the distal femur and the posterior condyle portion of the trial snapped.No parts or pieced fell into the wound site.The surgeon used the logic size 3 femoral trial to continue the operation and trialing.There was a 5-15 minute surgical delay with no adverse effect to the patient.The patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
H6: the broken instrument reported was likely the result of applying excess force to the femoral trial during impaction.However, this cannot be confirmed as the device was not available for evaluation.

Brand Name
TRULIANT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key16588192
Report Number1038671-2023-00478
Device Sequence Number6138400
Product Code LXH
UDI-Device Identifier10885862521934
UDI-Public10885862521934
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT CC FEM TRIAL SIZE 3
Device Catalogue Number02-011-06-1130
Device Lot Number81659003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/13/2023
05/13/2026
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/15/2023
06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale